Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Weeping edema. Has ejection fraction, poor LV function, diabetic. On defrib and pacemaker. What shall I do?s

My mom has an ejection fraction of 15-20 percent, poor LV function. Defrib and pacemaker, severe COPD and 2+ aortic regurgitation and an MVP (1994) She has been hospitalized since February, back and forth from Hospital to Sub acute. A recent cardiac cath revealed the above EF and deemed "unsafe" to replace the aortic valve. Now, her wounds are not healing from weeping edema. New bacteria found after wound biopsy. She lost 50 LBS. She is diabetic. Yet her cardiologist claims "your heart is ok"! I am at a loss. Is she ready for Hospice?
Wed, 29 May 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Treatment/Therapy
Medical Topics
General & Family Physician 's  Response
Hello,
Thanks for the query to H.C.M.FORUM.
Please note down that normal "EJECTION FRACTION" 55-78%.
Ejection fraction of your mother is only 15-20%.

Left ventricle is not functioning well.
Your mother is a case of C O P D , that's why, lung capacity is diminished,
Aortic regurgitation also.


The condition of your mother heart is not fit for operation so in my opinion please avoid this thing.
She lost 50 Lbs , that is more cause of concern.
Mention type of diabetes.
If diabetes is not under control ,the wound will take very long time for healing.
Replacement of heart valve in this case is very risky ,so please be careful.

At this stage we can't say whether she is fit for Hospice or not.

Hope you will understand , what I want to say.
If further any question I will be happy to help.
Good luck for your mother health.
Dr. HET
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my husband had a build of of fluid in his legs two yrs ago.he went to the doctor .they sent him on to the hospital because his enzyme level showing he was having a heart attack. six months before that he had several test on heart . his heart pumping function was only 20%. but when he went in hospital they told him he needed a pacemaker with defibillator. he had one put in and it put his pumping function at 40 % he is still there after 2 yrs what is the outcome of his prognosis and aslo he has applied for disability. he also has diabetes out of control high blood pressure and high cholesterol.he is only 52 yrs old now.thank you for any info

doctor1 MD

My 49 yr old sister had a massive heart attack and has been in the CICU days! They shocked 15 times with cpr in route, she developed Heparin induced thrombocytopenia and had her right armamputated! Her ejection fraction is only 25% she has ICU delirium. One doc said they don t implant pacemakers/defibrillators under 35%! Last night she had a run of SVT 190 s. What is your pacemaker input

doctor1 MD

Hi, My father is in his 50 s and has had reoccuring CHF for the past 10 yr. He has a pacemaker/defib which was implanted 8 yr ago. He is in stage IV heart failure (Progressing SOB with minimal exertion for the past 2 yr, 25 lbs fluid rentention) He has been hospitalized twice within the past 60 days. He is currently in the hospital, with severe edema from the stomach to feet . His usual diuretics are not effective anymore and his kidney function is deteriorating but this specific hospitalization has been due to heart failure according to tests that have been conducted. The doctors say they will look into an artificial pump and the requirements since he is not a candidate for an actual heart transplant due to his smoking habit. My concern is that he will not be a candidate, or that he will not survive the wait if he was approved. I have not been able to get a prognosis from the doctors. I resorted the the internet to gain some idea of what time he has left but I have found that it depends on the specifics of each individual. With this very brief medical history and current condition, what is the longest and shortest amt of time that is expected for someone? Thank-You

Recent questions on  Mitral valve prolapse

doctor1 MD

I am a 57 year old lady. Last year during a general check up my ECG revealed myocardial ischemia. My cholesterol and triglycerides levels were well within limits. I have been taking cardace 1.25 mg and ecosprin 75mg since then as advised by my physician. This year, that is on 2nd March I again opted for a general check up and found to my dismay that my total cholesterol (278 mg/dl) and triglycerides (189 mg/dl) levels had gone up. I have been now prescribed Lipikind. Also I have been given iron supplement as my Haemoglobin is 10.3 gms%. On the morning of 4th March (1 am to 2 am) I was having racing heart syndrome with heavy palpitation and very high pulse rate. My hands became numb and most part of my body had become cold. I became normal after 45 mts after my husband pressed/massaged my foot and leg. During the period when I had the syndrome I was constantly talking loudly about safety of my family etc. I visited the toilet immediately therafter and was completely relieved for the night. On the forenoon of 6th March around 11 am when I was just relaxing lying down after lunch the symptom of palpitation started. Immediately I pressed each palm with the other and massaged my fingers. The symptom died down after 10 minutes. My search on the Internet only shows that there are many out there having the symptom and have been living with it for even up to 3 years. But I just want to rule out some of the oft mentioned causes such as Thyroid problem, Magnesium deficiency and Mitral valve prolapse. I am told by a relative that a doctor in Mumbai says that this may be due to the new drugs (Lipidkind) I have started taking only some 4 days back and that this symptom will wear off soon. But please advise me.

doctor1 MD

I have slight chest pain, with a little pressure around the heart. I m somewhat dizzy, and cloudy in my thinking. A little short on breath , but not bad. My blood pressure is 100/75. I do have a minor mitral valve prolapse. I have been active this morning...laundry kids off to school...taking flights of stairs quickly...that sort of thing. I am wondering if taking asprin and lying down would be ok or should I do something more. I am female, 52 years of age. 5 3 130 lbs. No smoking. Thanks for any help you can give.

doctor1 MD

Hello Doctors, I am a 48 year old male with 20 plus years of a heart that throws off PVCs and I have a bad Mitral Valve Prolapse. The VA Doctors want me to take a nuclear stress test- I never did it. I am scared that the VA doctors couldn t help me out if I went into sudden Card arrest. They have no qualified surgeons and facilities on hand. Should I ask them to voucher me out to a hospital that knows what they are doing and have complete services to help in event I have problems. I am really scared. Marty Walker YYYY@YYYY

doctor1 MD

I am a 35 year old male, recently diagnosed with systolic heart murmur and mitral valve leaflet prolapse. My DR has prescribed Atacand for slight blood pressure elevation (although he only took 2 successive readings 5 minutes apart because I hot and cold attacks and he said this is due to high blood pressure. Is this appropriate treatment?

doctor1 MD

I'm a 50 year old male. I'm healthy but I take 1ea 25mg Metoprolol ER Succinate every morning for what my primary care , cardiologist, and ep doctors describe as "safe" palpitations related to mitral valve prolapse . This morning, I may have only...

doctor1 MD

I am concerned that I might be iron deficient anemic. Recently I have had trouble falling and staying asleep, I have been very tired during the day, I've had more headaches than usual, my head feels like it's stuffed with cotton and I also just...

doctor1 MD

I was prescribed metoprolol er succinate to replace atenolol . I have gained so much weight since starting it. Now when I looked it up, rapid weight gain. Is shown as a side effect. My physician confirmed my bmi has increased a lot but did not...